Jan 12, 2006
Is it true that being HIV positive causes you to lose muscle mass and replace it with fat. I am 24 yrs old on sustiva truvada and I was told that I had a good prognosis. I ride myself on my body and what it looks like and I really do not want to lose my muscle mass, especially on the meds. Is this very common? I workout everyday and I try to keep myself in shape...I still am young, And I do not want to have a bad body? Would it be ok to start steroids, preemtively? What r your thoughts?
| Response from Dr. Henry
The concern is more change of fat amounts and distribution but not generally with loss of muscle mass (for those with good viral control and decent nutrition). Your particular regimen has generally been pretty good at maintaining fat levels without loss of muscle mass. Some patients have a very low testosterone level which may impact muscle mass though that area needs more research. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Sharing Dildos Worried I Have HIV
- Blisters After Touching Anus Worried I Have HIV
- Blood In Semen After Touching Anus Worried I Have HIV
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- Enlarged Lymph Nodes After Condom Inside Out Worried I Have HIV
- Flaky Skin After Receiving Head Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.